MAUDE Adverse Event Report: BIOSENSE WEBSTER INC OCTARAY MAPPING CATHETER; CATHETER, INTRACARDIAC MAPPING, HIGH-DENSITY ARRAY

BIOSENSE WEBSTER INC OCTARAY MAPPING CATHETER; CATHETER, INTRACARDIAC MAPPING, HIGH-DENSITY ARRAY
Catalog Number D160906
Medical Device Problem Codes Display or Visual Feedback Problem (1184); Patient Device Interaction Problem (4001)
Health Effect - Clinical Code Ventricular Fibrillation (2130)
Date of Event 10/07/2024
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that a patient underwent a non ischemic ventricular tachycardia ablation procedure with a octaray mapping catheter and the patient experienced ventricular tachycardia that required defibrillation.It was reported that the octaray catheter splines were not visualized on the carto 3 system screen.When the physician had started to make voltage maps, the octaray catheter visualization slowly improved, but then the carto 3 system displayed a "chest patch minor magnetic distortion" error.When placing the octaray catheter higher up in the left ventricle, the splines were visualized normally, but when moving more towards the apex, the octaray catheter splines would disappear again, and they were unable to take any points.The patient was induced, and the octaray catheter splines were still not visualized.There was sufficient matrix at this point.The patient "became hemodynamically unstable" and the patient went into ventricular fibrillation (vf).The patient was then defibrillated, and the patient's rhythm became stable, and had restored.After the patient had been defibrillated and the octaray catheter was re-positioned in the heart, the octaray catheter spline visualization had partially returned, but the visualization was still intermittent.The procedure continued with the octaray catheter visualization issue persisting.The physician is proceeding using the voltage maps instead and continuing with ablation.No ablation catheter was in use or in the body, and no ablation had been performed, at the time of the issue.A decanav catheter was in the body with the octaray catheter, at the time the issue occurred.The customer's reported visualization issue is not considered to be mdr reportable since the potential risk that it could cause or contribute to a serious injury or death to the operator or patient is remote.
 
Additional Manufacturer Narrative
This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by biosense webster inc., or its employees that the report constitutes an admission that the product, biosense webster inc., or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.If additional information is received regarding this event, a supplemental 3500a report will be submitted to the fda.Manufacturer's ref.# (b)(4).
 
Additional Manufacturer Narrative
On 31-oct-2024, the bwi product analysis lab received the complaint device for evaluation.The product analysis has begun but is not completed at this time.When the investigational analysis has been completed, a supplemental 3500a report will be submitted.If additional information is received regarding this event, a supplemental 3500a report will be submitted to the fda.Manufacturer's ref.# (b)(4).
 
Additional Manufacturer Narrative
It was reported that a patient underwent a non ischemic ventricular tachycardia ablation procedure with a octaray mapping catheter and the patient experienced ventricular tachycardia that required defibrillation.It was reported that the octaray catheter splines were not visualized on the carto 3 system screen.When the physician had started to make voltage maps, the octaray catheter visualization slowly improved, but then the carto 3 system displayed a "chest patch minor magnetic distortion" error.When placing the octaray catheter higher up in the left ventricle, the splines were visualized normally, but when moving more towards the apex, the octaray catheter splines would disappear again, and they were unable to take any points.The patient was induced, and the octaray catheter splines were still not visualized.There was sufficient matrix at this point.The patient "became hemodynamically unstable" and the patient went into ventricular fibrillation (vf).The patient was then defibrillated, and the patient's rhythm became stable, and had restored.After the patient had been defibrillated and the octaray catheter was re-positioned in the heart, the octaray catheter spline visualization had partially returned, but the visualization was still intermittent.The procedure continued with the octaray catheter visualization issue persisting.The physician is proceeding using the voltage maps instead and continuing with ablation.Device evaluation details: the device was returned to johnson & johnson medtech (j&j) for evaluation.A visual inspection and revision of all features were performed following j&j procedures.Visual analysis revealed no damage or anomalies on the device.The device features were reviewed, and no issues were observed during the product investigation.A magnetic sensor functionality test was performed, and the device was visualized and recognized correctly; no visualization issues were observed.The spline were observed correctly on the screen.A manufacturing record evaluation was performed for the finished device batch number, and no internal actions were identified.No malfunction was observed during the product analysis, other issues or circumstances may have occurred during the usage of the device that compromised its performance.The root cause of the adverse event remains unknown.The instruction for use (ifu) contains the following warnings and precautions: careful manipulation must be performed in order to avoid cardiac damage, perforation, or tamponade.Catheter advancement and placement through a guiding sheath should be done using a combination of visual aids available, fluoroscopic guidance and/or intracardiac ultrasound.In addition, extra care should be taken while inserting, aspirating, and manipulating the guiding sheath.Prior to removing or repositioning the catheter, use direct imaging guidance such as fluoroscopy or ultrasound to confirm that the spine assembly is not entangled with another catheter or with an anatomical structure.Exercise caution when maneuvering the catheter near the valvular apparatus to avoid entanglement or entrapment which may result in the need for surgical intervention.As part of johnson & johnson medtech's quality process, all devices are manufactured, inspected, and released to approved specifications.If additional information is received regarding this event, a supplemental 3500a report will be submitted to the fda.Manufacturer's ref.# (b)(4).

Brand Name
OCTARAY MAPPING CATHETER
Common Device Name
CATHETER, INTRACARDIAC MAPPING, HIGH-DENSITY ARRAY
Manufacturer (Section D)
BIOSENSE WEBSTER INC
31 technology drive, suite 200
irvine CA 92618
Manufacturer (Section G)
BIOSENSE WEBSTER INC (JUAREZ)
circuito interior norte
1820parque industrial salvacar
juarez 32599
MX   32599
Manufacturer Contact
kate karberg
31 technology dr
irvine, CA 92618
3035526892
MDR Report Key20564589
Report Number2029046-2024-03507
Device Sequence Number12730893
Product Code MTD
UDI-Device Identifier10846835021134
UDI-Public(01)10846835021134(11)240723(17)270722(10)31392728L
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K193237
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue NumberD160906
Device Lot Number31392728L
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/07/2024
Supplement Date Received by Manufacturer10/31/2024
11/09/2024
Initial Report FDA Received Date10/30/2024
Supplement Report FDA Received Date11/04/2024
12/04/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/23/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
7FR DECAN,11P,F,2.4MMLE,282MM,; CARTO 3 SYSTEM; UNK_NGEN RF GENERATOR
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown